Alert archive / Mississippi / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 78, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 4, 2020, 10:08 AM CST for Rankin County, Scott County, Smith County, Mississippi. It was in force for 52 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 4, 2020, 10:08 AM CST (16:08 UTC)
- Expired
- Mar 4, 2020, 11:00 AM CST
- In force
- 52 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Rankin County, MS, Scott County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 35 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 4, 10:10 AM CST | HAIL 0.75 | 3 W Brandon, MS | PENNY SIZED HAIL REPORTED AT THE GREY DANIELS DEALERSHIP JUST OFF HIGHWAY 18 AND HIGHWAY 80. |
| Mar 4, 10:13 AM CST | HAIL 0.25 | 1 Wnw Brandon, MS | PEA SIZED HAIL FELL ALONG US HIGHWAY 80 WEST OF INTERSTATE 20 EXIT 56. |
| Mar 4, 10:14 AM CST | HAIL 1 | 1 Ne Robinhood, MS | DIME TO QUARTER SIZE HAIL WAS FALLING IN THE ROBINHOOD NEIGHBORHOOD. REPORT WITH VIDEO RELAYED VIA TWITTER. |
| Mar 4, 10:15 AM CST | HAIL 0.5 | 2 Se Brandon, MS | HALF-INCH SIZE HAIL WAS REPORTED VIA MPING. |
| Mar 4, 10:15 AM CST | HAIL 1 | 2 Sse Brandon, MS | HAIL OF NICKEL UP TO QUARTER SIZE WAS FALLING AT BRANDON HIGH SCHOOL. |
| Mar 4, 10:18 AM CST | HAIL 0.7 | 6 Wsw Cross Roads, MS | HAIL UP TO THE SIZE OF DIMES WAS FALLING ALONG SHILOH ROAD EAST OF BRANDON. |
| Mar 4, 10:20 AM CST | HAIL 2 | 3 Ese Robinhood, MS | PUBLIC REPORT OF 2 INCH HAIL NEAR SHELL OIL RD AND HWY 18. |
| Mar 4, 10:22 AM CST | HAIL 1 | 6 Wsw Cross Roads, MS | HAIL UP TO THE SIZE OF QUARTERS WAS BEGINNING TO FALL ALONG SHILOH ROAD EAST OF BRANDON. |
| Mar 4, 10:24 AM CST | HAIL 1.75 | 6 Wsw Cross Roads, MS | HAIL UP TO THE SIZE OF GOLF BALLS BEGAN FALLING ALONG SHILOH ROAD EAST OF BRANDON. |
| Mar 4, 10:30 AM CST | HAIL 0.7 | Polkville, MS | DIME SIZE HAIL FELL NEAR THE INTERSECTION OF SMITH COUNTY ROAD 538 AND MS HIGHWAY 13. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 4.1 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -138 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
708
WUUS54 KJAN 041608
SVRJAN
MSC121-123-129-041700-
/O.NEW.KJAN.SV.W.0078.200304T1608Z-200304T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
1008 AM CST Wed Mar 4 2020
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Southeastern Rankin County in central Mississippi...
Northern Smith County in central Mississippi...
Southern Scott County in central Mississippi...
* Until 1100 AM CST.
* At 1007 AM CST, severe thunderstorms were located along a line
extending from Pearl to near Star, moving east at 65 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Severe thunderstorms will be near...
Cato and Johns around 1020 AM CST.
Pelahatchie around 1025 AM CST.
White Oak around 1030 AM CST.
Pulaski and Burns around 1035 AM CST.
Homewood around 1040 AM CST.
Pineville around 1045 AM CST.
Other locations impacted by these severe thunderstorms include
Polkville and Puckett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3232 8933 3205 8933 3205 9009 3232 9005
TIME...MOT...LOC 1607Z 269DEG 55KT 3228 9011 3206 9008
HAIL...1.00IN
WIND...60MPH
$$
222 follow-up statements
054
WWUS54 KJAN 041623
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
1023 AM CST Wed Mar 4 2020
MSC121-123-129-041700-
/O.CON.KJAN.SV.W.0078.000000T0000Z-200304T1700Z/
Rankin MS-Smith MS-Scott MS-
1023 AM CST Wed Mar 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CST
FOR SOUTHEASTERN RANKIN...NORTHERN SMITH AND SOUTHERN SCOTT
COUNTIES...
At 1023 AM CST, severe thunderstorms were located along a line
extending from near Pelahatchie to Cato, moving east at 60 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
These severe storms will be near...
White Oak around 1035 AM CST.
Pulaski and Burns around 1040 AM CST.
Homewood around 1045 AM CST.
Pineville around 1050 AM CST.
Other locations impacted by these severe thunderstorms include
Polkville and Puckett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3232 8933 3205 8933 3207 8988 3231 8989
TIME...MOT...LOC 1623Z 266DEG 53KT 3228 8986 3209 8985
HAIL...1.25IN
WIND...60MPH
$$
22294
WWUS54 KJAN 041632
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
1032 AM CST Wed Mar 4 2020
MSC121-041641-
/O.CAN.KJAN.SV.W.0078.000000T0000Z-200304T1700Z/
Rankin MS-
1032 AM CST Wed Mar 4 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RANKIN COUNTY IS
CANCELLED...
The storms which prompted the warning moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3232 8933 3208 8933 3208 8972 3230 8972
TIME...MOT...LOC 1631Z 266DEG 53KT 3228 8971 3210 8970
$$
MSC123-129-041700-
/O.CON.KJAN.SV.W.0078.000000T0000Z-200304T1700Z/
Smith MS-Scott MS-
1032 AM CST Wed Mar 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CST
FOR NORTHERN SMITH AND SOUTHERN SCOTT COUNTIES...
At 1031 AM CST, severe thunderstorms were located along a line
extending from near Pelahatchie to near White Oak, moving east at 60
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
These severe storms will be near...
Burns and Pulaski around 1040 AM CST.
Homewood around 1045 AM CST.
Pineville around 1050 AM CST.
Other locations impacted by these severe thunderstorms include
Polkville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3232 8933 3208 8933 3208 8972 3230 8972
TIME...MOT...LOC 1631Z 266DEG 53KT 3228 8971 3210 8970
HAIL...1.50IN
WIND...60MPH
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 5:13 AM CST, 4 hours 55 minutes earlier.
Area forecast discussion, Mar 4, 5:13 AM CST, 4 hours 55 minutes before
Area Forecast Discussion National Weather Service Jackson MS 513 AM CST Wed Mar 4 2020 .DISCUSSION...Today and Tonight. Storms were developing along the boundary. Supercells were developing causing widespread damage early this morning. For now the most favorable environment seems to stretch from NE Louisiana across Mississippi about 50 miles on either side of I-20. Storms are maintaining there structures for long distances. So rain has been greatest with convection, but remains manageable. However, models continue to show the boundary kind of stalling over this area before the surface feature finally pushes it northeast late tonight. With that in mind, expecting periods of rain, sometimes to heavy to continue over the area. Will keep the FFA going. With the models expecting the best pops to be south for the next few hours, made tweaks to increase pops across the northern zones and lower pops across the southern zones through mid morning. Otherwise, pops and temps were good. /7/ Thursday through Next Week... By Thursday things will begin to dwindle down in terms of the severe threat. The cold front will be well south of the ArkLaMiss by this time however moisture and southerly flow will still be present. There will be widespread light showers through the afternoon and by evening, all of the rain should be east of the region. A dry airmass from the north will filter into our area along with midlevel ridging which will bring cooler than normal temperatures through Saturday and dry weather will prevail Thursday evening- Sunday. A warming trend will also take place Sunday as southerly flows returns. High temperatures next week could climb to the lower to mid 70s. The next chance of rain will be early Monday morning ahead of a weak cold front that is expected to push through our area early next week./JNE/ && .AVIATION... 06Z TAF discussion: Showers and thunderstorms seem to be developing along the stalled boundary that extends across Louisiana to just north of Vicksburg northeast toward Columbus. Light to moderate rain will continue to spread across the region. Patchy dense fog will be possible for MEI/PIB/HBG ahead of the rain. Looking for prevailing conditions MVFR to LIFR conditions to develop by 9z everywhere and continue through much of the forecast period. Guidance shows winds increasing by the afternoon with gusts from 20 to 25 at most sites. && .PRELIMINARY POINT TEMPS/POPS... Jackson 62 49 63 43 / 96 86 48 0 Meridian 61 49 62 43 / 99 93 67 0 Vicksburg 62 50 64 45 / 98 85 30 0 Hattiesburg 68 52 64 45 / 97 94 33 0 Natchez 66 50 63 44 / 97 83 22 0 Greenville 59 48 63 43 / 72 68 29 0 Greenwood 59 48 63 42 / 75 67 45 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...Flash Flood Watch through late tonight for MSZ043>066-072>074. LA...Flash Flood Watch through late tonight for LAZ016-023>026. AR...None. &&
Hazardous weather outlook, Mar 4, 7:17 AM CST, 2 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 717 AM CST Wed Mar 4 2020 ARZ074-075-MSZ018-019-025>030-034-051330- Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Carroll- Montgomery-Webster-Clay-Washington- 717 AM CST Wed Mar 4 2020 This hazardous weather outlook is for portions of southeast Arkansas, and north central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. MSZ031>033-035>039-051330- Lowndes-Choctaw-Oktibbeha-Humphreys-Holmes-Attala-Winston-Noxubee- 717 AM CST Wed Mar 4 2020 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, and northeast Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Limited TIMING...Today through Tonight Today through tonight, localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. LAZ007>009-015-MSZ040>042-051330- Morehouse-West Carroll-East Carroll-Richland-Issaquena-Sharkey- Yazoo- 717 AM CST Wed Mar 4 2020 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight FLOODING THREAT...Limited TIMING...Today through Tonight Today through tonight, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/1.png) Today through tonight, localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. LAZ016-023-MSZ043>052-051330- Madison LA-Franklin LA-Madison MS-Leake-Neshoba-Kemper-Warren- Hinds-Rankin-Scott-Newton-Lauderdale- 717 AM CST Wed Mar 4 2020 This hazardous weather outlook is for portions of northeast Louisiana, and central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight FLOODING THREAT...Elevated TIMING...Today through Tonight Today through tonight, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/1.png) Today through tonight, areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. LAZ024>026-MSZ053>066-072>074-051330- Catahoula-Tensas-Concordia-Claiborne-Copiah-Simpson-Smith-Jasper- Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 717 AM CST Wed Mar 4 2020 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today through Tonight FLOODING THREAT...Elevated TIMING...Today through Tonight Today through tonight, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds FROM 60 to 70 mph and quarter to golf ball sized hail or greater. (https://www.weather.gov/images/jan/graphicast/1.png) Today through tonight, areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. 20 && ...HAZARD LEGEND... *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Mar 4, 6:59 AM CST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
659 AM CST WED MAR 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 AM TSTM WND DMG 3 ESE LONE STAR 31.61N 89.69W
03/04/2020 COVINGTON MS EMERGENCY MNGR
TREES DOWN AT THREE NOTCH ROAD AND WILSON
ROAD INTERSECTION.
&&
JNELocal storm report, Mar 4, 7:22 AM CST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
722 AM CST WED MAR 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 AM TSTM WND DMG 2 SW SARATOGA 31.78N 89.70W
03/04/2020 COVINGTON MS EMERGENCY MNGR
TREES DOWN ON E NEW HOPE ROAD.
&&
JNELocal storm report, Mar 4, 7:23 AM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
723 AM CST WED MAR 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 AM TSTM WND DMG 2 ESE MOUNT OLIVE 31.74N 89.63W
03/04/2020 COVINGTON MS EMERGENCY MNGR
TREES DOWN ON ARBO ROAD.
&&
JNELocal storm report, Mar 4, 7:52 AM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
752 AM CST WED MAR 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM TSTM WND DMG 3 WSW CANTON 32.59N 90.08W
03/04/2020 MADISON MS PUBLIC
COMMERCIAL BUILDING WALL COLLAPSED. 276
NISSSAN PARKWAY.
&&
JPMLocal storm report, Mar 4, 8:05 AM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
805 AM CST WED MAR 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 AM HAIL 2 SSE GLADE 31.63N 89.09W
03/04/2020 E2.50 INCH JONES MS PUBLIC
HAIL PICTURE ON SOCIAL MEDIA FROM THE
TUCKERS CROSSING COMMUNITY. HAIL WAS
SLIGHTLY LARGER THAN A MCDONALDS SAUCE
PACKET.
&&
JPMSpecial weather statement, Mar 4, 8:12 AM CST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Jackson MS
812 AM CST Wed Mar 4 2020
LAZ015-023-041500-
Richland LA-Franklin LA-
812 AM CST Wed Mar 4 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RICHLAND AND FRANKLIN
PARISHES UNTIL 900 AM CST...
At 812 AM CST, Meteorologists were tracking a strong thunderstorm
near Winnsboro, moving northeast at 60 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Mangham around 815 AM CST.
Crowville around 825 AM CST.
Bakers around 830 AM CST.
Other locations impacted by this storm include Gilbert and Baskin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 1000 AM CST for northeastern
Louisiana.
LAT...LON 3255 9144 3249 9149 3236 9145 3235 9150
3232 9147 3225 9156 3224 9151 3220 9154
3220 9149 3199 9150 3196 9153 3197 9165
3194 9166 3192 9182 3197 9189 3207 9193
3209 9187 3216 9189 3219 9201 3234 9201
TIME...MOT...LOC 1412Z 242DEG 53KT 3219 9177
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 12:59 AM CST | Severe Thunderstorm Warning | JAN | Issaquena | 46 min |
| Mar 4, 1:31 AM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Yazoo | 44 min |
| Mar 4, 1:39 AM CST | Special Weather Statement | JAN | Neshoba | 36 min |
| Mar 4, 1:47 AM CST | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 43 min |
| Mar 4, 2:06 AM CST | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 54 min |
| Mar 4, 2:21 AM CST | Severe Thunderstorm Warning | JAN | Kemper | 24 min |
| Mar 4, 2:28 AM CST | Severe Thunderstorm Warning | JAN | Madison, Rankin | 33 min |
| Mar 4, 2:52 AM CST | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Rankin, Scott | 38 min |
| Mar 4, 3:10 AM CST | Severe Thunderstorm Warning | JAN | Jasper, Jones | 35 min |
| Mar 4, 3:23 AM CST | Severe Thunderstorm Warning | JAN | Lauderdale, Newton, Scott | 52 min |
| Mar 4, 3:44 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Simpson | 48 min |
| Mar 4, 3:50 AM CST | Special Weather Statement | JAN | Yazoo | 25 min |
| Mar 4, 3:56 AM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 49 min |
| Mar 4, 3:57 AM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes, Madison, Yazoo | 48 min |
| Mar 4, 4:06 AM CST | Special Weather Statement | JAN | Claiborne | 24 min |
| Mar 4, 4:24 AM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 66 min |
| Mar 4, 4:31 AM CST | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison | 44 min |
| Mar 4, 4:36 AM CST | Special Weather Statement | JAN | Claiborne, Copiah | 24 min |
| Mar 4, 4:48 AM CST | Tornado Warning | JAN | Covington, Jones | 42 min |
| Mar 4, 5:15 AM CST | Severe Thunderstorm Warning | JAN | Jones | 45 min |
| Mar 4, 8:47 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 58 min |
| Mar 4, 9:12 AM CST | River Flood Warning | JAN | Leake | 7 days |
| Mar 4, 9:30 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Rankin | 45 min |
| Mar 4, 10:51 AM CST | Severe Thunderstorm Warning | JAN | Jasper, Newton | 39 min |
| Mar 4, 11:20 AM CST | Special Weather Statement | JAN | Lauderdale | 25 min |
| Mar 4, 1:25 PM CST | Special Weather Statement | JAN | Copiah | 65 min |
| Mar 4, 3:08 PM CST | River Flood Warning | JAN | Noxubee | 6 days |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.